actuellement 17433 films recensés, 2916 textes recherche | » english  
films réalisateurs acteurs producteurs distributeurs festivals agenda pays espace personnel  
  critiques»
  dossiers»
  analyses»
  entretiens»
  comptes rendus de festivals»
  reportages»
  documents»
  ateliers»
  Zooms»
  rédacteurs»
  écrans d'afrique»
  Asaru»
  lettre d'info
  inscription»
  desinscription»
  archives »
  liens»
  dépêches »
  nouvelles de
la fédération»
  la fédération»
  contacts»
  partenaires»
  accueil»




 
    
 
tous les films en rapport avec cet evenement
» tous les textes à propos de cet evenement
» les liens autour de cet evenement
retour
 

iREP international Documentary Film Festival 2017
7ème édition. Theme: Archiving Africa. Guest of honour: Jihan El Tahri.

2017-03-15 > 2017-03-19

festival

Lagos
Nigeria
site : http://irepfilmfestival.com/

 

Theme: ARCHIVING AFRICA
Date: March 16-19
Venue: Freedom Park, Lagos

Thematic Notes:
Africa has always been faced with a major challenge of connecting the dots in its historical past. A large part of what constitute the verifiable history of Africa's past today is sourced from the west. The facts of our historical journey are told to us by western imperialists and we simply regurgitate what is made available to us. In an age when even technology looking forward into the past to understand what is most valuable to our humanity, many African societies are shrouded in a blanket of collective amnesia.

Decades after the last of colonized society in Africa has gained independence, the legacy of European dominance remains - we must recourse to Europe to peep a glimpse of African history and cultural properties because they are mostly domiciled outside of the continent. Our history is ours in bits that is allowed to us from the West!

Documentary/documentation films must respond to this, if it must by any chance, put a stop to the tragedy of forgetfulness in Africa. Storytelling is essential to nation building; each cultural property that is locked away in archives and museums in Europe is a repository of our history, journey and insights into what we can become.

Conceived on the traditional thematic framework of Africa in Self-Conversation, the IREP Film festival 2017 will rigorously explore the opportunities open to Africa to bring its historic past into an archival system that is accessible on demand, and most importantly, how we can begin to use these materials to define a path for the future through storytelling.

In distilling the theme, "ARCHIVING AFRICA," we intend to focus on the core issues of RESEARCH, PRESERVATION, DIGITIZATION, LICENSING AND RIGHTS and DIGITAL REPATRIATION.

The 2017 edition of IREP Film Festival promises to be four days of over 40 documentary film screenings, insightful panel discussions, training and workshop, and networking with guests attendance from countries like Germany, United States, South Africa, Egypt, Mali, Ghana, Cameroon etc.

GUEST OF HONOUR
Our guest of Honour will be the Egyptian/South African filmmaker, JIHAN EL-TAHRI. We plan to have a special highlight of her films: CUBA - An African Odyssey, Egypt's Modern Pharaohs and Behind the Rainbow. Each film will have a special screening and an extensive session of "JIHAN IN CONVERSATION" where she will be talking about how she builds her stories around archival resources.


2017 SCREENING ROOM

DAY 2: THURSDAY MARCH 16th 2017
12:00PM - NSSM{70 mins} Dir. Del Walters
1:10pm - Freddy Illanga: Ches Swahili Translator{20mins}Dir. Katrin Hansing
2:30pm - Hope Restored{20mins)Dir. Dir Freedom Park
2:20pm - Home Free{20mins}Dir. Christopher Redmond
2:40pm - The 4th Revolution Energy Anatomy{85mins}Dir. Carla Fechner
4:05pm - CELUI QUI BRULE{18mins} Dir. Sabrina Ouazani, Salim Kechouche, Rachid Hadid
4:45pm - Le Voyage des Oubliés (Journey of the forgotten) (90 mins) Dir. Semani Kpetehogbe

DAY 3: FRIDAY MARCH 17th 2017
12:00pm - Raadis: in search of...{50 mins} Dir. Emmanuel Mutsune
12:50pm - THE FIANCES OF IMILCHIL{55 min} Dir. Léandre-Alain Baker
1:45pm - A family divided{50 min}Dir. John Swindells
2:30pm - "AFRICA: WAR IS BUSINESS" {52mins} Dir. Frank Vellenga
3:25pm - What Hope for the African Youth?{70min}
Dir. Franck Gilles Brice, Hameni Bieleu
4:35pm - Kayabike{45mins} Dir. Mattia Trabucchi
5:20pm - The Professor{30mins}Dir. Jason Price

DAY 4: SATURDAY MARCH 18th 2017
12:00PM- Salah, an African Toubab? {70 min} Dir. Margriet Jansen
1:10pm - Sweet Crude{95 min} Dir. Sandy Cioffi
2:45pm- The Big Banana{85min} Dir. Franck Gilles Brice Hameni Bieleu
3:00pm - Social Lives{15min} Dir.A.B.U Studio
3:15pm - Mama Colonel{72min}Dir. Dieudo Hamadi
4:30pm - 18 Days {19min}Dir. Tarek Abouamin
4:50pm - Fambul Tok {80min} Dir. Sara Terry

DAY 5: SUNDAY MARCH 19th 2017
12:00pm - Surfing Soweto {85min} Dir. Sara Blecher
1:25pm - Wrong Side of the Bus {55 min}Dir. Rod Freedman
2:20pm - "DON'T LOSE HOPE" {60mins} Dir. David Gobert
3:20pm - And the chain was not {33mins} Dir. Femi Odugbemi
FESTIVAL CLOSES


2017 PROGRAMME

DAY 1: WEDNESDAY MARCH 15, 2017
FESTIVAL OPENING NIGHT : COCKTAIL & FILM SCREENING
6:00pm - ARRIVAL OF INVITED GUESTS
6:30pm - ENTERTAINMENT- Music etc.
7:00pm - Remarks by Executive Director, FEMI ODUGBEMI
Remarks by Chair IREP Advisory Board, AWAM AMKPA
Goodwill message from Co-Chair, LAGOS@50 PLANNING COMMITTEE

7.30pm - "FREE FELA" 45mins (Prod. Theo Lawson)
8.15pm - Q&A with Filmmaker
8.20pm - "MALI BLUES" 90mins (Dir. Lutz Gregor)

DAY 2: THURSDAY MARCH 16, 2017
9:00am - ARRIVAL OF INVITED GUESTS
FILM SCREENING
9:30am - "18 DAYS" 19mins [Dir. Tarek Abouamin]
10:00am - "CUBA: AN AFRICAN ODYSSEY" 120mins (Dir. Jihan El-Tahri)
12.15pm - IN-CONVERSATION: JIHAN EL-TAHRI Interviewed by AWAM AMKPA
Theme: THE FIGHT FOR INDEPENDENCE
Sub Theme: "SO WHY DID WE FIGHT SO HARD?"
FILM SCREENING
1.30pm - "SPELL REEL" 97mins [Dir. Filipa Cesar]
3:10pm - Q&A with Filmmaker
FILM SCREENING
"AFRICA: WAR IS BUSINESS" 52mins [Dir. Frank Vellenga]
4:30pm - "FOOTPRINTS" - THE BRITISH COUNCIL ARCHIVE PROJECT
FILM SCREENING
5:30pm - "THE PROFESSOR" 25mins [Dir. Jason Price]
6PM - "WHITE AND BLACK: CRIMES OF COLOUR" 58mins [Dir. Jean-Francois Mean]
AMPHITHEATRE SCREENINGS:
7:30pm - "BROOKLYN TO BENIN" 8mins (Dir. Regina Romain)
7.45PM - "IN OUR GHETTO" 21Mins [Dir. Marcus Hed]
8.15pm - "MAMA COLONEL" 72mins [Dir. Dieudo Hamadi] (Presented by Barbel Mauch)

NOTE:
RUNNING PARALLEL TO THE PLENARY PROGRAMME ON THURSDAY AND FRIDAY: THE IREP/ITPAN PRODUCERS ROUNDTABLE
FRIDAY 17th MARCH 2PM

ARRIVAL AND REGISTRATION OF GUESTS
3.30pm
4:30pm

DAY 3: FRIDAY MARCH 17, 2017
9:00am - ARRIVAL AND REGISTRATION OF GUESTS
9:30am - "ELEPHANT PEOPLE; AN AFRICA SECRET SOCIETY & GLOBALIZATION" 27mins [Dir. Lyombe Eko]
10:00am - "BEHIND THE RAINBOW" 124 mins [Dir. Jihan El-Tahri]
12:15pm - IN-CONVERSATION: JIHAN EL-TAHRI INTERVIEWED BY PROF. NIYI COKER
Theme: DREAMS OF INDEPENDENCE & REALITY OF GOVERNANCE
Sub Theme: WHAT HAVE WE ACHIEVED?
FILM SCREENING
1.15pm - "POWER TO CHANGE; THE ENERGY REBELLION" 90mins [Dir. Carl A. Fechner]
2.45pm - "NOWHERE TO RUN -NIGERIA'S CLIMATE CRISIS" 54mins [Dir. Dan McCain)
3:45pm - "THE VALUABLE WASTE" 48mins [Dir. Adesoji Adeyemi Adeloju]
"IN OUR GHETTO" 21 mins [Dir. Marcus Hed]
"GREEN PASSPORT IN A RAINBOW NATION" 30mins [Dir. Ronke Macaulay]
5:45pm - "HISTORY OF A CITY":A Lagos@50 presentation by Theo Lawson
FILM SCREENING
6.30pm - "WE WIN OR WE DIE" 21Mins [Dir. Matthew Millan]
7:00pm - AFROPOLITAN VIBES

NOTE: A Co-operation of IREP with Independent Television Producers Association of Nigeria(ITPAN)
3PM-5pm - THE PRODUCER'S ROUNDTABLE
Topic: ACCESS TO ARCHIVES -IMPERATIVE OF CO-OPERATIONS AND COLLABORATION
Moderated by: Yinka Oduniyi, President ITPAN
Guest Speakers: *Jihan El-Tahri *Barbel Mauch *Markus Schmidt *Mudi Yahaya
Venue: Terrace of Kongi's Harvest Art Gallery, Freedom Park, Lagos.


DAY 4- SATURDAY MARCH 18, 2017
9:00am - ARRIVAL AND REGISTRATION OF GUESTS
FILM SCREENING
9:30am - "DON'T LOSE HOPE" 60mins [Dir. David Gobert]
10:30am - "ARCHIVING AFRICA" Presentation by MARION WALLACE, (Lead Curator Africa, British Library)
10:50am - Panel: JANE MOTE (Chair); ED KEAZOR; MO ABUDU; MARION WALLACE
Reps of LAGOS FILM SOCIETY, INSIBIDI INSTITUTE LAGOS
12:30pm - "EGYPT: THE MODERN PHARAOHS" [Dir. Jihan El-Tahri]
3.30pm - Q&A WITH JIHAN EL-TAHRI
FILM SCREENING
4pm - PRESENTATION OF "FIRST STEPS FILM AWARDS" - IREP/DOK.Fest COOPERATION
4. 15pm - "LAND BENEATH OUR FEET"; Liberia (Dir. Sarita Siegel; Greg Mitman)
5.45pm - "A STORY OF SOUNDS OF THE SAHEL" 83mins; Germany/Niger; (Dir.neopankollek)
EVENING FILM SCREENING @AMPHITHEATRE
7:00pm - "AMAKA'S KIN" 42mins [Dir. Tope Ogun]
8:15pm - "ROBERT MUGABE...WHAT HAPPENED" 90mins [Dir. Simon Bright

DAY 5- SUNDAY MARCH 18, 2017
12:00pm
FILM SCREENING
"TWILIGHT REVELATION: EPISODES IN THE LIFE & TIMES OF EMPER
OR HAILE SELASSIE" 58mins [Dir. Yemane I. Demessie]
"BROTHER TIME" 56mins [Dir. Wesley Shrumo)
"ROOTS OF THE GAMBIA" 75mins [Dir. Ebou Waggeh]
"HOUSE OF NWAPA" 85mins (Dir. Onyeka Nwelue)

CORA-iREP ART STAMPEDE- "THE OTHER ARCHIVES"- by
Tam FioforiFESTAC@40 SPECIAL: MY FESTAC,- by Muni King & Ed Keazor HEADLINE HISTORY: NIGERIA 1861-1991,- 20 years after an archivist SPECIAL TRIBUTE HAKEEM SHITTA...

7:00pm
2017 FESTIVAL CLOSES

haut de page

 

 

 

film(s) lié(s)

Voyage des oubliés (Le)

Footprints

Maman Colonelle (Mama Colonel)

Free Fela!

Valuable Waste (The)

Amaka's Kin - The Women Of Nollywood

Celui qui brûle | Burning One (The)

Kayabike

Pharaons de l'Égypte moderne (Les)

Nowhere to Run - Nigeria's Climate and Environmental Crisis

Fiancés d'Imilchil (Les)

18 Days

Banane (La)

Surfing Soweto

White and Black: Crimes of Color

Behind the rainbow (Le pouvoir détruit -il le rêve ?)

Twilight Revelations: Episodes In The Life & Times Of Emperor Haile Selassie

Sweet Crude

Freddy Ilanga: Che's Swahili Translator

Salah, un toubab africain ?

Cuba, une odyssée africaine


haut de page

 

 

 

personne(s) liée(s)

Critique de cinéma
Derin Ajao
Amarachukwu Iwuala
Enajite Efemuaye
Wome Uyeye
Adefoyeke Ajao
Agnes Atsuah
Michaela Moye

Directeur/trice artistique
Jahman Anikulapo
Makin Soyinka
Fémi Odugbemi

Photographe
Opeyemi Balogun

Président/e
Jihan El Tahri

Réalisateur/trice
Yemané Demissié
Jason Price
Carl-A. Fechner
Sandy Cioffi
Filipa César
Sènami Kpetehogbe
Slimane Bounia
Mattia Trabucchi
Adesoji Adeyemi-Adejolu
Léandre-Alain Baker
Simon Bright
Margriet Jansen
Molly Blank
Franck Bieleu
Jean-François Méan
Lutz Gregor
Deji Ajose-Ojikutu
Dan McCain
Tarek Abouamin

Responsable
Theo Lawson

haut de page

 

 

 

texte(s)
autour de l'événement
   

 



Analyse
MALI BLUES: From Bamako to the World
Agnes Atsuah
publié le 26/03/2018 01:03:01
 

 



Critique
White and Black: Crimes of Color, directed by Jean-François Méan
Marked for Death: Albinos in Tanzania
Enajite Efemuaye
publié le 26/03/2018 00:03:31
 

 



Critique
18 Days, by Tarek Abouamin
When Enough is Enough
Amarachukwu Iwuala
publié le 25/03/2018 21:03:12
 

 



Critique
Footprints: A Walk through Time
Michaela Moye
publié le 25/03/2018 19:03:43
 

 



Entretien
Entretien avec Éric Todan, Directeur du Cncia-Bénin
"L'industrie cinématographique a une grande importance dans l'économie d'un pays"
Hector Tovidokou
publié le 20/07/2017 21:07:25
 

 



Critique
Celui qui brûle, dir. Slimane Bounia
A Nation on Shaky Tail Fins
Agnes Atsuah
publié le 27/04/2017 14:04:39
 

 



Critique
Mama Colonel, directed by Dieudo Hamadi
Honour in a Time of Trauma
Adefoyeke Ajao
publié le 18/04/2017 05:04:07
 

 



Critique
The Valuable Waste, directed by Adesoji Adeyemi-Adeloju
Dirt Pile, Clean Cash
Wome Uyeye
publié le 16/04/2017 23:04:16
 

 



Analyse
Free Fela!, dir. Deji Ajose-Ojikutu
Failure to Launch
Amarachukwu Iwuala
publié le 14/04/2017 23:04:28
 

 



Critique
Documentary Cinema as a development ideology
We Are the Response...
Fémi Odugbemi
publié le 08/02/2017 17:02:24
 

haut de page

 

 

 

 

?>